Departmental Bulletin Paper A Case Report of Drug-Induced Thrombocytopenia after Living Donor Liver Transplantation

Arai, Keisuke  ,  Kuramitsu, Kaori  ,  Fukumoto, Takumi  ,  Kido, Masahiro  ,  Takebe, Atsushi  ,  Tanaka, Motofumi  ,  Kinoshita, Hisoka  ,  Ajiki, Tetsuo  ,  Toyama, Hirochika  ,  Asari, Sadaki  ,  Goto, Tadahiro  ,  Ku, Yonson

62 ( 1 )  , pp.9 - 12 , 2016 , 神戸大学医学部
ISSN:00232513
NCID:AA00711740
Description
There are few descriptions of severe thrombocytopenia during the early postoperative period after liver transplantation, and these have not been fully documented in the literature. Here, we report a case of drug-induced thrombocytopenia requiring transfusion of blood products after living donor liver transplantation. We determined that this was not caused by the interferon-free anti-viral therapy but by tacrolimus A 61-year-old woman with hepatitis C-related cirrhosis and hepatorenal syndrome underwent living donor liver transplantation using a left lobe graft from her son. After transplantation, immunosuppression consisted of tacrolimus and steroid. Seven weeks after transplantation, interferon-free therapy with daclatasvir and asunaprevir was started. Thirteen days thereafter, hepatitis C virus tested negative. However, the platelet count had begun to gradually decrease just before starting anti-viral therapy. Daclatasvir and asunaprevir were stopped because this was suspected to be a side-effect of these drugs, but the patient nonetheless went on to develop severe thrombocytopenia (platelet count 17,000/μL), which needed transfusions. Now suspecting tacrolimus as the inducer of this side effect, we changed to cyclosporin, after which the platelet count gradually recovered. Viral markers were still not detectable up to 2 months after discontinuation of the antiviral drugs. We conclude that when severe thrombocytopenia occurs, possible drug-induced thrombocytopenia as well as other disorders must be investigated.
Full-Text

http://www.lib.kobe-u.ac.jp/repository/81009509.pdf

Number of accesses :  

Other information